Alert archive / California / Flash Flood Watches in 2012

Flash Flood Watch 1, NWS San Francisco Bay Area, CA

November 29, 20128 counties in California

NWS San Francisco Bay Area, CA issued this flash flood watch at Nov 29, 2012, 11:22 AM PST for 8 counties in California. It took effect at Nov 29, 2012, 7:00 PM PST. It was in force for 67 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2012, 11:22 AM PST (19:22 UTC)
In effect from
Nov 29, 2012, 7:00 PM PST
Expired
Dec 2, 2012, 2:07 PM PST
In force
67 hr
Issued by
NWS San Francisco Bay Area, CA
Flood severity
None

Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 57 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 7.4 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2012-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2012-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

192 
WGUS66 KMTR 291922
FFAMTR

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1122 AM PST THU NOV 29 2012

DEFAULT OVERVIEW SECTION
CAZ006-505>507-509-512-529-302300-
/O.NEW.KMTR.FF.A.0001.121130T0300Z-121130T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS-
NORTHERN MONTEREY BAY-
1122 AM PST THU NOV 29 2012

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM PST THIS EVENING THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED
A

* FLASH FLOOD WATCH FOR A PORTION OF CALIFORNIA...INCLUDING THE 
  FOLLOWING AREAS...COASTAL NORTH BAY...INCLUDING POINT REYES 
  NATIONAL SEASHORE...NORTH BAY INTERIOR VALLEYS...NORTH BAY 
  MOUNTAINS...NORTHERN MONTEREY BAY...SAN FRANCISCO...SAN 
  FRANCISCO PENINSULA COAST AND SANTA CRUZ MOUNTAINS.

* FROM 7 PM PST THIS EVENING THROUGH FRIDAY AFTERNOON

* RAIN IS SCHEDULED TO ARRIVE TONIGHT AND CONTINUE THROUGH THE
  NIGHT AND INTO FRIDAY. COPIOUS AMOUNTS ARE EXPECTED IN HIGHER
  ELEVATION AREAS...UP TO SEVERAL INCHES. GIVEN THAT WATERSHEDS
  ARE SATURATED FROM THE PRIOR STORM ON TUESDAY...SOME SMALLER
  CREEKS MAY APPROACH OR OVERTOP BANKS. VALLEY BOTTOM CREEKS IN
  THE NORTH BAY...PARTICULARLY THOSE IN NAPA AND PETALUMA NEED TO
  BE MONITORED CLOSELY.

* STORM DRAINS MAY BE OVERWHELMED AND CULVERTS MAY BECOME BLOCKED
  BY DEBRIS...URBAN FLOODING IS LIKELY. AT TIMES...RAINFALL RATES
  MAY EXCEED GUIDANCE THRESHOLDS FOR PRODUCING DEBRIS FLOWS AND
  SLIDES IN MOUNTAINOUS AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

STRUDLEY
5 follow-up statements
966 
WGUS66 KMTR 292309
FFAMTR

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
309 PM PST THU NOV 29 2012

DEFAULT OVERVIEW SECTION
CAZ517-530-012315-
/O.EXB.KMTR.FF.A.0001.121130T0300Z-121203T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
309 PM PST THU NOV 29 2012

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM PST THIS EVENING THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS
EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF CALIFORNIA...
  INCLUDING THE FOLLOWING AREAS...SANTA LUCIA MOUNTAINS AND LOS 
  PADRES NATIONAL FOREST AND SOUTHERN MONTEREY BAY AND BIG SUR 
  COAST.

* FROM 7 PM PST THIS EVENING THROUGH MONDAY MORNING

* RAIN IS SCHEDULED TO ARRIVE TONIGHT AND CONTINUE THROUGH THE
  WEEKEND WITH SEVERAL STORM SYSTEMS. COPIOUS AMOUNTS ARE EXPECTED
  IN HIGHER ELEVATION AREAS...TOTALS OF 6 INCHES OR MORE MAY FALL.
  GIVEN THAT WATERSHEDS ARE SATURATED FROM THE PRIOR STORM ON
  TUESDAY...SOME SMALLER CREEKS MAY APPROACH OR OVERTOP BANKS.


* STORM DRAINS MAY BE OVERWHELMED AND CULVERTS MAY BECOME 
  BLOCKED BY DEBRIS...URBAN FLOODING IS LIKELY. AT TIMES...
  RAINFALL RATES MAY EXCEED GUIDANCE THRESHOLDS FOR PRODUCING 
  DEBRIS FLOWS AND SLIDES IN MOUNTAINOUS AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CAZ006-505>507-509-512-529-012315-
/O.EXT.KMTR.FF.A.0001.121130T0300Z-121203T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS-
NORTHERN MONTEREY BAY-
309 PM PST THU NOV 29 2012

...FLASH FLOOD WATCH NOW IN EFFECT FROM 7 PM PST THIS EVENING
THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF CALIFORNIA...INCLUDING THE FOLLOWING AREAS...
  COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE...
  NORTH BAY INTERIOR VALLEYS...NORTH BAY MOUNTAINS...NORTHERN 
  MONTEREY BAY...SAN FRANCISCO...SAN FRANCISCO PENINSULA COAST 
  AND SANTA CRUZ MOUNTAINS.

* FROM 7 PM PST THIS EVENING THROUGH MONDAY MORNING

* RAIN IS SCHEDULED TO ARRIVE TONIGHT AND CONTINUE THROUGH THE
  NIGHT AND INTO THE WEEKEND. COPIOUS AMOUNTS ARE EXPECTED IN
  HIGHER ELEVATION AREAS...TOTALS MAY EXCEED A FOOT. GIVEN THAT
  WATERSHEDS ARE SATURATED FROM THE PRIOR STORM ON TUESDAY...SOME
  SMALLER CREEKS MAY APPROACH OR OVERTOP BANKS. VALLEY BOTTOM
  CREEKS IN THE NORTH BAY...PARTICULARLY THOSE IN NAPA AND
  PETALUMA NEED TO BE MONITORED CLOSELY.

* STORM DRAINS MAY BE OVERWHELMED AND CULVERTS MAY BECOME 
  BLOCKED BY DEBRIS...URBAN FLOODING IS LIKELY. AT TIMES...
  RAINFALL RATES MAY EXCEED GUIDANCE THRESHOLDS FOR PRODUCING 
  DEBRIS FLOWS AND SLIDES IN MOUNTAINOUS AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
181 
WGUS66 KMTR 301441
FFAMTR

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
641 AM PST FRI NOV 30 2012

CAZ006-505>507-509-512-517-529-530-010300-
/O.CON.KMTR.FF.A.0001.000000T0000Z-121203T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
641 AM PST FRI NOV 30 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CALIFORNIA...INCLUDING THE FOLLOWING AREAS...
  COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE...
  NORTH BAY INTERIOR VALLEYS...NORTH BAY MOUNTAINS...NORTHERN 
  MONTEREY BAY...SAN FRANCISCO...SAN FRANCISCO PENINSULA COAST...
  SANTA CRUZ MOUNTAINS...SANTA LUCIA MOUNTAINS AND LOS PADRES 
  NATIONAL FOREST AND SOUTHERN MONTEREY BAY AND BIG SUR COAST.

* THROUGH MONDAY MORNING

* HEAVY RAIN STARTED WEDNESDAY NIGHT ACROSS THE NORTH BAY AND WILL
  CONTINUE TO SPREAD ACROSS THE SAN FRANCISCO BAY AREA AND
  MONTEREY BAY AREAS TODAY. ANOTHER WET STORM IS EXPECTED SATURDAY
  NIGHT AND SUNDAY ACROSS THE AREA. RAINFALL TOTALS THROUGH
  SUNDAY WILL LIKELY EXCEED A FOOT...ESPECIALLY IN HIGHER TERRAIN
  AREAS. GIVEN THAT WATERSHEDS ARE SATURATED FROM THE PRIOR
  STORMS...SOME SMALLER CREEKS MAY APPROACH OR OVERTOP BANKS.
  VALLEY BOTTOM CREEKS IN THE NORTH BAY...PARTICULARLY THOSE IN
  NAPA AND PETALUMA NEED TO BE MONITORED CLOSELY.

* STORM DRAINS MAY BE OVERWHELMED AND CULVERTS MAY BECOME 
  BLOCKED BY DEBRIS...URBAN FLOODING IS LIKELY. AT TIMES... 
  RAINFALL RATES MAY EXCEED GUIDANCE THRESHOLDS FOR PRODUCING 
  DEBRIS FLOWS AND SLIDES IN MOUNTAINOUS AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
529 
WGUS66 KMTR 010201
FFAMTR

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
601 PM PST FRI NOV 30 2012

...ANOTHER ROUND OF HEAVY RAIN EXPECTED SATURDAY NIGHT AND
SUNDAY....

HEAVY RAINFALL WAS OBSERVED THROUGHOUT THE SAN FRANCISCO BAY AREA
AND MONTEREY BAY AREA ON THURSDAY NIGHT AND FRIDAY. LOCATIONS NEAR
SEA LEVEL PICKED UP ANYWHERE FROM 1 TO 3 INCHES OF RAIN. AT HIGHER
ELEVATIONS...24 HOUR RAINFALL AMOUNTS TOTALED ANYWHERE FROM 3 TO 8
INCHES WITH THE HIGHEST RAIN AMOUNTS OBSERVED IN THE COASTAL
HILLS. PERIODS OF RAIN WILL CONTINUE THROUGH THE UPCOMING WEEKEND.
RAIN WILL LIKELY BECOME HEAVY ONCE AGAIN LATE SATURDAY NIGHT INTO
SUNDAY AS THE NEXT STRONG PACIFIC WEATHER SYSTEM MOVES IN.
ADDITIONAL RAINFALL TOTALS THROUGH SUNDAY ARE PROJECTED AT 1 TO 3
INCHES FOR LOWER ELEVATIONS AND FROM 3 TO 7 INCHES ACROSS HIGHER
TERRAIN...WITH THE HEAVIEST AMOUNTS EXPECTED IN THE NORTH BAY
MOUNTAINS. ADDITIONAL HEAVY RAIN ON SATURATED SOILS WILL RESULT IN
RAPID RISES ON SMALL STREAMS AND CREEKS LATE SATURDAY NIGHT THROUGH
SUNDAY. SMALL STREAMS AND CREEKS MAY OVERFLOW THEIR BANKS AND
URBAN FLOODING IS LIKELY IN LOW LYING AREAS. THE POTENTIAL FOR
FLASH FLOODING IS HIGHEST IN THE NORTH BAY...AND ALSO IN THE SANTA
CRUZ AND SANTA LUCIA MOUNTAIN RANGES.

IN ADDITION...MUDSLIDES WILL BE POSSIBLE IN AREAS OF STEEP
TERRAIN AS MORE HEAVY RAIN FALLS ON SATURATED SOILS.

CAZ006-505>507-509-512-517-529-530-011715-
/O.EXT.KMTR.FF.A.0001.000000T0000Z-121203T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
601 PM PST FRI NOV 30 2012

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SUNDAY EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF CALIFORNIA...INCLUDING THE FOLLOWING AREAS...
  COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE...
  NORTH BAY INTERIOR VALLEYS...NORTH BAY MOUNTAINS...NORTHERN 
  MONTEREY BAY...SAN FRANCISCO...SAN FRANCISCO PENINSULA COAST...
  SANTA CRUZ MOUNTAINS...SANTA LUCIA MOUNTAINS AND LOS PADRES 
  NATIONAL FOREST AND SOUTHERN MONTEREY BAY AND BIG SUR COAST.

* THROUGH SUNDAY EVENING

* ANOTHER WET STORM IS EXPECTED SATURDAY NIGHT AND SUNDAY ACROSS
  THE SAN FRANCISCO AND MONTEREY BAY AREAS. ADDITIONAL RAINFALL
  THROUGH SUNDAY EVENING IS FORECAST TO TOTAL FROM 3 TO 7 INCHES
  AT HIGHER ELEVATIONS...WITH HEAVIEST AMOUNTS IN THE COASTAL
  HILLS. GIVEN THAT WATERSHEDS ARE SATURATED FROM PRIOR
  STORMS...ADDITIONAL HEAVY RAIN WILL RESULT IN RAPID RISES ON
  AREA STREAMS AND CREEKS. SOME SMALLER STREAMS AND CREEK MAY
  APPROACH OR OVERTOP THEIR BANKS. VALLEY BOTTOM CREEKS IN THE
  NORTH BAY...PARTICULARLY THOSE IN NAPA AND PETALUMA...WILL NEED
  TO BE MONITORED CLOSELY.

* STORM DRAINS MAY BE OVERWHELMED AND CULVERTS MAY BECOME BLOCKED
  BY DEBRIS. THEREFORE...URBAN FLOODING IN LOW LYING AREAS IS
  LIKELY. FORECAST RAINFALL MAY BE SUFFICIENT TO TRIGGER DEBRIS
  FLOWS AND MUDSLIDES IN MOUNTAINOUS AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
954 
WGUS66 KMTR 020224
FFAMTR

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
624 PM PST SAT DEC 1 2012

...ANOTHER ROUND OF HEAVY RAIN EXPECTED SATURDAY NIGHT AND
SUNDAY....

THE NEXT WET PACIFIC STORM SYSTEM WAS BEGINNING TO MOVE ONSHORE
ACROSS NORTHERN CALIFORNIA EARLY ON SATURDAY EVENING. RAIN WILL
LIKELY BECOME HEAVY IN THE NORTH BAY SATURDAY NIGHT. HEAVY RAIN
IS THEN EXPECTED TO MOVE SOUTH THROUGH THE REST OF THE SAN
FRANCISCO BAY AREA ON SUNDAY MORNING AND INTO THE MONTEREY BAY
AREA BY MIDDAY SUNDAY. ADDITIONAL RAINFALL TOTALS THROUGH SUNDAY
ARE PROJECTED AT 1 TO 3 INCHES FOR LOWER ELEVATIONS AND FROM 3 TO
7 INCHES ACROSS HIGHER TERRAIN...WITH THE HEAVIEST AMOUNTS
EXPECTED IN THE NORTH BAY MOUNTAINS. ADDITIONAL HEAVY RAIN ON
SATURATED SOILS WILL RESULT IN RAPID RISES ON SMALL STREAMS AND
CREEKS LATE SATURDAY NIGHT THROUGH SUNDAY. SMALL STREAMS AND
CREEKS MAY OVERFLOW THEIR BANKS AND URBAN FLOODING IS LIKELY IN
LOW LYING AREAS. THE POTENTIAL FOR FLASH FLOODING IS HIGHEST IN
THE NORTH BAY...BUT COULD ALSO OCCUR IN THE SANTA CRUZ AND SANTA
LUCIA MOUNTAIN RANGES. IN ADDITION...MORE RAINFALL ON SATURATED
SOILS COULD RESULT IN SHALLOW LANDSLIDES OR DEBRIS FLOWS IN AREAS
OF STEEP TERRAIN.

CAZ006-505>507-509-512-517-529-530-021700-
/O.CON.KMTR.FF.A.0001.000000T0000Z-121203T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
624 PM PST SAT DEC 1 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CALIFORNIA...INCLUDING THE FOLLOWING AREAS...
  COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE...
  NORTH BAY INTERIOR VALLEYS...NORTH BAY MOUNTAINS...NORTHERN 
  MONTEREY BAY...SAN FRANCISCO...SAN FRANCISCO PENINSULA COAST...
  SANTA CRUZ MOUNTAINS...SANTA LUCIA MOUNTAINS AND LOS PADRES 
  NATIONAL FOREST AND SOUTHERN MONTEREY BAY AND BIG SUR COAST.

* THROUGH SUNDAY EVENING

* ANOTHER WET STORM IS EXPECTED SATURDAY NIGHT AND SUNDAY ACROSS
  THE SAN FRANCISCO AND MONTEREY BAY AREAS. ADDITIONAL RAINFALL
  THROUGH SUNDAY EVENING IS FORECAST TO TOTAL FROM 3 TO 7 INCHES
  AT HIGHER ELEVATIONS...WITH HEAVIEST AMOUNTS IN THE NORTH BAY
  MOUNTAINS. GIVEN THAT WATERSHEDS ARE SATURATED FROM PRIOR
  STORMS...ADDITIONAL HEAVY RAIN WILL RESULT IN RAPID RISES ON
  AREA STREAMS AND CREEKS. SOME SMALLER STREAMS AND CREEKS MAY
  APPROACH OR OVERTOP THEIR BANKS. VALLEY BOTTOM CREEKS IN THE
  NORTH BAY...PARTICULARLY THOSE IN NAPA AND PETALUMA...WILL NEED
  TO BE MONITORED CLOSELY AS THEY HAVE THE HIGHEST RISK OF
  FLOODING.

* STORM DRAINS MAY BE OVERWHELMED AND CULVERTS MAY BECOME BLOCKED
  BY DEBRIS. THEREFORE...URBAN FLOODING IN LOW LYING AREAS IS
  LIKELY. FORECAST RAINFALL WILL BE SUFFICIENT TO TRIGGER DEBRIS
  FLOWS AND SHALLOW LANDSLIDES IN AREAS IF STEEP TERRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

DYKEMA
279 
WGUS66 KMTR 022207
FFAMTR

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
207 PM PST SUN DEC 2 2012

CAZ006-505>507-509-512-517-529-530-022315-
/O.CAN.KMTR.FF.A.0001.000000T0000Z-121203T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO PENINSULA COAST-SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
207 PM PST SUN DEC 2 2012

...FLASH FLOOD WATCH IS CANCELLED...

ANOTHER WET AND WINDY STORM SYSTEM HAD EXITED THE REGION TO THE
SOUTHEAST BY EARLY SUNDAY AFTERNOON. RAIN HAD ENDED ACROSS MOST OF
THE SAN FRANCISCO BAY AREA BY EARLY SUNDAY AFTERNOON AND ONLY
LIGHT RAIN WAS BEGIN REPORTED IN MONTEREY COUNTY. LITTLE OR NO
ADDITIONAL RAINFALL IS EXPECTED FOR THE REMAINDER OF DAY AND
THROUGH TONIGHT. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN
CANCELLED FOR THE NORTH BAY...COASTAL AREAS FROM SAN FRANCISCO
SOUTH TO MONTEREY COUNTY...THE SANTA CRUZ MOUNTAINS...AND THE
SANTA LUCIA MOUNTAINS.

SHALLOW LANDSLIDES AND DEBRIS FLOWS WILL STILL BE POSSIBLE SEVERAL
HOURS AFTER RAIN HAS ENDED.

$$

DYKEMA

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this flash flood watch went out at Nov 29, 9:53 AM PST, 1 hour 29 minutes earlier.

Area forecast discussion, Nov 29, 9:53 AM PST, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
953 AM PST THU NOV 29 2012

...SIGNIFICANT RAINFALL EXPECTED TONIGHT THROUGH SUNDAY...

.DISCUSSION...AS OF 9:13 AM PST WEDNESDAY...THE AREA CAN ENJOY A
BREAK FROM RAIN TODAY AS THE NEXT STORM IN THE SERIES SETS UP TO
THE NORTH. CURRENTLY THE COLD FRONT EXTENDS ACROSS WESTERN WASHINGTON
AND OREGON...AND INTO THE FAR NORTHERN CALIFORNIA COAST. THIS SYSTEM
IS TRACKING MORE SLOWLY THAN YESTERDAYS...THUS SERIOUS RAINFALL IS
NOT EXPECTED TO BEGIN UNTIL THIS EVENING ACROSS THE NORTH
BAY...REACHING THE BAY AREA BY FRIDAY MORNING...AND THEN
SPREADING SOUTH ACROSS THE REST OF THE CWA DURING THE DAY. GIVEN
THE SLOWNESS OF THE SYSTEM...RAINFALL TOTALS WITH THIS STORM ARE
FORECAST TO BE MUCH HIGHER. 2-4 INCHES ARE LIKELY ACROSS THE NORTH
BAY AND SANTA CRUZ MOUNTAINS WITH 1-3 ACROSS THE REST OF THE AREA.
WINDS WILL ALSO INCREASE AHEAD OF AND WITH THE FRONT...THUS A WIND
ADVISORY WILL BE CONSIDERED FOR MAINLY HIGHER TERRAIN AREAS FOR
TONIGHT THROUGH TOMORROW MORNING.

A FEW SHOWERS ARE EXPECTED ON SATURDAY BUT MAINLY IT SHOULD BE
ANOTHER BREAK DAY BEFORE THE NEXT SYSTEM WHICH IS DUE TO MOVE
ACROSS SATURDAY NIGHT AND SUNDAY. SIMILAR RAINFALL AMOUNTS ARE
FORECAST WITH THIS SYSTEM AS WELL...THUS LOCALIZED FLOODING IN
BOTH CREEKS AS WELL AS URBAN AREAS WILL BE LIKELY. FLOOD WATCH
PRODUCTS WILL LIKELY BE ISSUED LATER TODAY.

HIGH PRESSURE IS FORECAST TO BUILD OVER THE WEST EARLY NEXT WEEK.
THERE COULD BE A WEAK SYSTEM MOVING ACROSS NORTHERN CALIFORNIA ON
TUESDAY AND WEDNESDAY...THEN STRONGER HIGH PRESSURE BUILDING OVER
THE WEST SHOULD BRING DRIER WEATHER TO THE AREA BY LATE NEXT WEEK.

&&

.AVIATION...AS OF 9:45 AM PST THURSDAY...VFR BEFORE THE STORM SO
TO SPEAK. ANOTHER POTENT STORM SYSTEM IS FORECAST TO IMPACT THE
BAY AREA TERMINALS TONIGHT THROUGH THE MORNING RUSH. GENERALLY
SPEAKING...MID LEVEL CLOUDS WILL PREVAIL OVER THE REGION TODAY
WITH GOOD SOUTHERLY FLOW. LIGHT RAIN WILL SPREAD OVER THE NORTH
BAY LATER TODAY AND THEN MOVE SOUTH TOWARD SF BAY OVERNIGHT AND
EVENTUALLY MONTEREY TOMORROW. THE WINDS WILL BE STRONGEST AHEAD OF
THE FRONT EARLY FRIDAY MORNING FOLLOWED BY PERIODS OF MODERATE TO
HEAVY RAIN. NEEDLESS TO SAY...BUT CURRENT FORECAST WILL BE FOR WET
RUNWAY EARLY FRIDAY WITH GUSTY SOUTHEAST FLOW.

VICINITY OF KSFO...VFR THROUGH EARLY TONIGHT. THERE MAY BE A FEW
PRE-FRONTAL SHOWERS AFTER 00Z...BUT THINK BULK OF HEAVY RAIN WILL
NOT OCCUR UNTIL TOMORROW MORNING. ONCE AGAIN...KSFO LOOKS
BORDERLINE FOR AIRPORT WEATHER WARNING. LATEST GUIDANCE PUTS WINDS
RIGHT AROUND 35 KT. CONF IS MARGINAL AND IT DID NOT VERIFY WITH
THE LAST FRONT SO WILL HOLD OFF FOR NOW.

KSFO BRIDGE APPROACH...SIMILAR TO KSFO.

MONTEREY BAY AREA TERMINALS...VFR THROUGH MUCH OF THE NIGHT. JUST
LIKE SF BAY AREA THERE COULD BE A FEW PRE-FRONTAL SHOWERS AFTER
06Z TONIGHT...BUT HEAVIEST RAIN WILL LIKELY OCCUR TOWARD THE END
OF THE TAF PD.

&&

.MARINE...AS OF 9:50 AM PST THURSDAY...A POTENT STORM SYSTEM WILL
PRODUCE STRONG AND GUSTY SOUTHERLY WINDS ALONG THE CENTRAL COAST
TODAY. LATEST BUOY REPORTS GALE FORCE CONDITIONS OVER THE FAR
NORTHERN WATERS. THESE STRONG WINDS WILL GRADUALLY MOVE SOUTH
THROUGH THE DAY. HOWEVER...THE STRONGEST WINDS WILL REMAIN MAINLY
NORTH OF PIGEON POINT. THE STRONG WINDS WILL PRODUCE HAZARDOUS
CONDITIONS WITH STEEP FRESH SWELL. ADDITIONALLY THE SFC LOW OVER
THE EPAC WILL GENERATE BUILDING SEAS OVER 15 FEET. SEAS AT COAST
IN THE NORTH BAY MAY REACH AS HIGH AS 16 FEET LEADING TO HIGH SURF
CONDITIONS...SEE SFOCFWMTR FOR DETAILS.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDAY...SCA...PIGEON PT TO PT PINOS 0-10 NM
             SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
             SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM
             GLW...PT ARENA TO PIGEON PT 10-60 NM
             SCA...PT ARENA TO PT REYES 0-10 NM
             SCA...PT REYES TO PIGEON PT 0-10 NM
             SCA...ROUGH BAR ADVISORY FOR SF BAR

&&

PUBLIC FORECAST: SIMS
AVIATION/MARINE: MM

VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO

FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREA
Hazardous weather outlook, Nov 29, 5:08 AM PST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
508 AM PST THU NOV 29 2012

CAZ006-506>513-516>518-528>530-301330-
SAN FRANCISCO-NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
508 AM PST THU NOV 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...THURSDAY AND THURSDAY NIGHT

WET WEATHER WILL DEVELOP LATE TODAY AND TONIGHT...SPREADING SOUTH
ACROSS THE BAY AREA AND CENTRAL COAST. GUSTY WINDS POSSIBLE IN THE
MOUNTAINS. ISOLATED THUNDER IS POSSIBLE TONIGHT WITH HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAVY RAIN WILL END FRIDAY TAPERING OFF TO SHOWERS FRIDAY NIGHT
THROUGH SATURDAY. ANOTHER STORM SYSTEM WILL ARRRIVE SATURDAY NIGHT
WITH RAIN...HEAVY AT TIMES...LASTING THROUGH SUNDAY. HIGH SURF IS
FORECAST FROM 9 AM FRIDAY TO 4 AM SATURDAY.

CAZ505-301330-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
508 AM PST THU NOV 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND
MONTEREY BAY AREA.

.DAY ONE...THURSDAY AND THURSDAY NIGHT

WET WEATHER WILL DEVELOP LATE TODAY AND TONIGHT...SPREADING SOUTH
ACROSS THE BAY AREA AND CENTRAL COAST. GUSTY WINDS POSSIBLE. ISOLATED
THUNDER IS POSSIBLE TONIGHT WITH HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAVY RAIN WILL END FRIDAY TAPERING OFF TO SHOWERS FRIDAY NIGHT
THROUGH SATURDAY. ANOTHER STORM SYSTEM WILL ARRRIVE SATURDAY NIGHT
WITH RAIN...HEAVY AT TIMES...LASTING THROUGH SUNDAY. HIGH SURF IS
FORECAST FROM 6 PM THIS EVENING TO 4 AM SATURDAY.

In the hours before

Special weather statement, Nov 29, 5:59 AM PST, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
559 AM PST THU NOV 29 2012

CAZ006-505>513-516>518-528>530-300200-
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
559 AM PST THU NOV 29 2012

...HEAVY RAIN TO IMPACT THE BAY AREA AND CENTRAL COAST LATER TODAY
THROUGH SUNDAY...

THE BRIEF QUIET PERIOD OF WEATHER WILL SOON END IN THE BAY AREA. A
SERIES OF SLOWER MOVING...WET...AND WINDY PACIFIC STORM SYSTEMS
IMPACT THE BAY AREA WITH THE EXPECTATION OF SIGNIFICANT RAINFALL
AND FLOODING CONCERNS.

BEGINNING LATER THIS AFTERNOON RAIN IS EXPECTED TO MOVE INTO THE
NORTH BAY AND SPREAD SOUTH ACROSS THE REGION OVERNIGHT INTO
FRIDAY MORNING. RAINFALL TOTALS FROM THIS STORM THURSDAY AND
FRIDAY WILL REACH 3 TO 6 INCHES ACROSS THE NORTH BAY WITH 1 TO 2 INCHES
FARTHER SOUTH. HIGHER ELEVATION RAINFALL TOTALS WILL BE GREATER...AS
MUCH AS 4 TO 6 INCHES THROUGH FRIDAY.

THERE WILL BE A BREAK IN THE RAINFALL ON FRIDAY NIGHT AND SATURDAY
WITH ADDITIONAL SIGNIFICANT RAINFALL LATER SATURDAY AND INTO
SUNDAY. SEVERAL MORE INCHES OF RAIN WILL FALL AND WILL BE SIMILAR
TO TOTALS FROM THE FIRST STORM.

FINAL RAINFALL TOTALS FOR THE ADDITIONAL STORMS WILL BE MORE THAN
10 INCHES IN THE NORTH BAY AND HIGHER ELEVATIONS INCLUDING THE
SANTA CRUZ MOUNTAINS AND COASTAL RANGES OF MONTEREY COUNTY. INTERIOR
VALLEYS CAN EXPECT RAINFALL TOTALS FOR ALL THREE SYSTEMS OF 2 TO 4
INCHES WITH THE LOWEST TOTALS SOUTH OF THE BAY AREA.

FLOODING CONCERNS WILL ARISE FROM THE EXPECTED HEAVY RAINFALL AND
A SEPARATE HYDROLOGIC STATEMENT WILL BE ISSUED TO ADDRESS THESE
CONCERNS WHICH WILL INCREASE LATE THIS WEEK AND WEEKEND.

WINDS WILL INCREASE IN THE STORM SYSTEMS WITH 30 TO 35 MPH AND
GUSTS TO 45 MPH EXPECTED AND HIGHER GUSTS IN THE HIGH ELEVATIONS.
WINDS WILL INCREASE THURSDAY NIGHT AND FRIDAY AND AGAIN ON
SATURDAY AND SUNDAY.

HIGH SURF WILL IMPACT THE COASTAL AREAS BY LATE TODAY AND INTO THE
WEEKEND WITH THE GREATEST IMPACTS FROM HIGH SURF ACROSS THE COAST
OF THE NORTH BAY AREAS.

STAY TUNED TO THE NATIONAL WEATHER SERVICE AND LOCAL MEDIA OUTLETS AS
MORE INFORMATION BECOMES AVAILABLE ON THE UPCOMING SERIES OF
PACIFIC STORM SYSTEMS AND THEIR EXPECTED IMPACTS ON THE BAY AREA
WEATHER. FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
OR ON TWITTER AT WWW.TWITTER.COM/NWSBAYAREA.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 3:00 AM PSTGale WarningMTR30 hr
Nov 29, 3:00 AM PSTSmall Craft AdvisoryMTR24 hr
Nov 29, 3:14 AM PSTHigh Surf AdvisoryMTRMonterey, City and County of San Francisco, San Mateo, Santa Cruz54 hr
Nov 29, 11:23 AM PSTWind AdvisoryMTRMarin, Monterey, City and County of San Francisco, San Mateo, Santa Clara, Santa Cruz and 1 more27 hr

Nearby

Flash Flood Watches in California, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.